MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*VASC LIN STAP RELOAD; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*VASC LIN STAP RELOAD; STAPLE, IMPLANTABLE
Model Number XR30V
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #: u5az6h.(b)(4).The following was requested, but unavailable: could you please provide more details for "it didn't work"? did the device staple? if the device stapled, was the staple line complete? if the device stapled, what was the shape of the staples (b-formation, irregular, legs straight)? did the device cut? if the device cut, was the cut line complete? were the cut line and staple lines equal? was the device fired across a staple line? please provide details as to how the reload did not work.Did the reload lock out and would not work? did the reload begin to staple and cut, but then jammed? did the device staple, but there was no cut line? if the device cut and stapled, were there any staples missing from the staple line? how was the procedure completed? device analysis: the product was returned to ethicon endo surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the xr30v reload arrived with no apparent damaged and with 5 protruding staples in the pockets.No functional test could be performed due to the conditions of the reload.The event reported was confirmed and it is related an improper use of the device.It should be noted that when manipulating the device only the closing trigger should be grasp until ready to fire the device.Do not grasp the firing trigger before the device is to be fired.If the firing trigger is manipulated it could cause the staples to deploy partially or completely resulting in malformed staples and a premature lockout situation.Please reference the instruction for use for more information.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.
 
Event or Problem Description
It was reported that during an unknown procedure, the professor tried to use the cartridge after installing it, but it didn't work.The surgery was completed after replacing it with a new product.It had no effect on the patient.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
MDR Report Key12192964
Report Number3005075853-2021-04003
Device Sequence Number16488180
Product Code GDW
UDI-Device Identifier10705036013457
UDI-Public10705036013457
Combination Product (Y/N)N
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/17/2025
Device Model NumberXR30V
Device Catalogue NumberXR30V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/22/2021
Initial Report FDA Received Date07/19/2021
Patient Sequence Number1